MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2021 and a drain was used.During surgery when removing mediastinal chest tubes resistance noted.One of the 2 chest tubes was stuck and unable to be pulled out without a lot of force.Procedure stopped, chest tube clamped and removed with force.Upon removal distal end of chest tube was noted to be knotted.Patient experienced pain with removal.Patient given prescription pain medication.Patient remained stable throughout and was monitored closely post with no concerns.Type of incident/problem: during or after use.Level of harm: no apparent harm - reached patient/person, inconvenient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Date of procedure? (b)(6) 2021.Date of event when product had an issue? (b)(6) 2021.During or after use? after use did the drain come in contact with sharp objects at any time: surgical instruments, surgical needles, sutures,? unsure.Did the drain function as intended? yes.Was drain removed after fulfilling need? yes.How was drain secured? sutured.Was the drain ¿knotted¿ upon placement? no.Please provide patient demographic information: id, age, gender, weight, bmi at the time of the index procedure? male, 18-64 years old, no other patient info available.What is the current status of the patient? no further adverse impact on patient.Additional information has been requested however not received to date.If further details are received at a later date a supplemental medwatch will be sent.Were there any anomalies with the drain: appearance, damage or function prior to use? where was the tip of drainage tube located? was the drain broken, as only a small piece of drain tubing was returned for analysis? if yes, describe when the drain broke? what is the physician¿s opinion as to the etiology of or contributing factors of this event? evaluation: product sample received.One used sample of drain was received for evaluation.During complaint evaluation, it was found that drain sample size received for evaluation is 70 mm instead of actual size 1200 mm.Sample was checked and no knot observed on the sample.Surface of the drain found smooth.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received: the clinical user only sent the end of the tube that had the knot.She cut off the rest of the tube below the knot.The tube was not broken.Her concern is that the tube knotted at the end during the removal.The physician think the drain knotted in the patient, might not be an issue with the product per se.H3 evaluation: one used sample of drain was received for evaluation.During complaint evaluation, it was found that drain sample size received for evaluation is 70 mm instead of actual size 1200 mm.Sample was checked and no knot observed on the sample.Surface of the drain found smooth.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13638386
Report Number2210968-2022-01414
Device Sequence Number2174226
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2230
Device Catalogue Number2230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale